Alert archive / Iowa / Wind Advisories in 2015
Wind Advisory 12, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Nov 18, 2015, 3:12 PM CST for 51 counties in Iowa. It took effect at Nov 19, 2015, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2015, 3:12 PM CST (21:12 UTC)
- In effect from
- Nov 19, 2015, 6:00 AM CST
- Expired
- Nov 19, 2015, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
044 WWUS73 KDMX 182112 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 312 PM CST WED NOV 18 2015 ...STRONG WINDS ON THURSDAY... .WINDS WILL INCREASE AT TIMES TONIGHT...THEN BECOME EVEN STRONGER DURING THE DAY ON THURSDAY. THIS WILL CAUSE HAZARDOUS CROSSWINDS ON NORTH SOUTH ROADS AND BLOW LOOSE OBJECTS AROUND. IAZ004>007-015>017-023>028-033>039-044>050-059>062-190515- /O.NEW.KDMX.WI.Y.0012.151119T1500Z-151120T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL 312 PM CST WED NOV 18 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN ABOUT 11 AM AND 3 PM ON FRIDAY. * WINDS...SUSTAINED 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND AND MINOR PROPERTY DAMAGE MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LEE
7 follow-up statements
054 WWUS73 KDMX 182142 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 342 PM CST WED NOV 18 2015 ...STRONG WINDS ON THURSDAY... .WINDS WILL INCREASE AT TIMES TONIGHT...THEN BECOME EVEN STRONGER DURING THE DAY ON THURSDAY. THIS WILL CAUSE HAZARDOUS CROSSWINDS ON NORTH SOUTH ROADS AND BLOW LOOSE OBJECTS AROUND. IAZ004>007-015>017-023>028-033>039-044>050-059>062-190545- /O.CON.KDMX.WI.Y.0012.151119T1500Z-151120T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL 342 PM CST WED NOV 18 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY... * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN ABOUT 11 AM AND 3 PM ON THURSDAY. * WINDS...SUSTAINED 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND AND MINOR PROPERTY DAMAGE MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
845 WWUS73 KDMX 190332 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 932 PM CST WED NOV 18 2015 ...STRONG WINDS EXPECTED THURSDAY... .WINDS WILL INCREASE AT TIMES TONIGHT WITH A PERIOD OF STRONGER WINDS OVERNIGHT. THEN TOMORROW...WINDS BECOME EVEN STRONGER DURING THE DAY. THIS WILL CAUSE HAZARDOUS CROSSWINDS ON NORTH SOUTH ROADS AND BLOW LOOSE OBJECTS AROUND. IAZ004>007-015>017-023>028-033>039-044>050-059>062-191145- /O.CON.KDMX.WI.Y.0012.151119T1500Z-151120T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL 932 PM CST WED NOV 18 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY... * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN ABOUT 11 AM AND 3 PM ON THURSDAY. * WINDS...SUSTAINED 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND AND MINOR PROPERTY DAMAGE MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ REV
032 WWUS73 KDMX 190914 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 314 AM CST THU NOV 19 2015 ...STRONG WINDS EXPECTED THURSDAY... .A STRONG WEST WIND WILL DEVELOP ACROSS MUCH OF NORTHERN AND CENTRAL IOWA TODAY. THE WIND WILL BE STRONGEST BETWEEN 8 AM AND 3 PM THEN WILL BEGIN TO DIMINISH INTO THE EVENING HOURS. A HAZARDOUS CROSSWIND SHOULD BE ANTICIPATED FOR THOSE TRAVELING ON NORTH SOUTH ROADWAYS. ANY LOOSE OBJECTS WILL LIKELY BLOW AROUND TODAY. IAZ057-058-191715- /O.EXA.KDMX.WI.Y.0012.151119T1500Z-151120T0000Z/ AUDUBON-GUTHRIE- INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER... PANORA...BAYARD...CASEY 314 AM CST THU NOV 19 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN ABOUT 11 AM AND 3 PM TODAY. * WINDS...SUSTAINED 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND AND MINOR PROPERTY DAMAGE MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ004>007-015>017-023>028-191715- /O.EXT.KDMX.WI.Y.0012.151119T1200Z-151120T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY 314 AM CST THU NOV 19 2015 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN ABOUT 9 AM AND 2 PM TODAY. * WINDS...SUSTAINED 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND AND MINOR PROPERTY DAMAGE MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ033>039-044>050-059>062-191715- /O.CON.KDMX.WI.Y.0012.151119T1500Z-151120T0000Z/ SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER- POWESHIEK- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS... ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE... WELLSBURG...WATERLOO...CEDAR FALLS...DENISON...CARROLL... JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER... DYSART...GLADBROOK...PERRY...WAUKEE...ADEL...DES MOINES... NEWTON...GRINNELL 314 AM CST THU NOV 19 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN ABOUT 11 AM AND 3 PM TODAY. * WINDS...SUSTAINED 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND AND MINOR PROPERTY DAMAGE MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FAB
284 WWUS73 KDMX 191250 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 650 AM CST THU NOV 19 2015 ...STRONG WINDS EXPECTED THURSDAY... .A STRONG WEST WIND WILL DEVELOP ACROSS MUCH OF NORTHERN AND CENTRAL IOWA TODAY. THE WIND WILL BE STRONGEST BETWEEN 8 AM AND 3 PM THEN WILL BEGIN TO DIMINISH INTO THE EVENING HOURS. A HAZARDOUS CROSSWIND SHOULD BE ANTICIPATED FOR THOSE TRAVELING ON NORTH SOUTH ROADWAYS. ANY LOOSE OBJECTS WILL LIKELY BLOW AROUND TODAY. IAZ004>007-015>017-023>028-192100- /O.CON.KDMX.WI.Y.0012.000000T0000Z-151120T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY 650 AM CST THU NOV 19 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * SHORT TERM TRENDS...A WEST WIND HAS BEEN SLOWLY BUT STEADILY INCREASING AND WILL CONTINUE TO DO SO THROUGH THE MORNING. THE STRONGEST WIND SPEEDS ARE STILL EXPECTED TO HIT BETWEEN 9 AM AND 2 PM TODAY. * WINDS...AT THEIR STRONGEST WILL BE SUSTAINED AT 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ033>039-044>050-057>062-192100- /O.CON.KDMX.WI.Y.0012.151119T1500Z-151120T0000Z/ SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS... ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE... WELLSBURG...WATERLOO...CEDAR FALLS...DENISON...CARROLL... JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER... DYSART...GLADBROOK...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA... BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON... GRINNELL 650 AM CST THU NOV 19 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * SHORT TERM TRENDS...A WEST WIND WILL CONTINUE TO INCREASE THROUGH THE MORNING...REACHING ADVISORY CRITERIA AROUND 9 AM. THE STRONGEST WINDS WILL OCCUR BETWEEN ABOUT 11 AM AND 3 PM TODAY. * WINDS...AT THEIR STRONGEST WILL BE SUSTAINED AT 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FAB
006 WWUS73 KDMX 191706 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1106 AM CST THU NOV 19 2015 ...STRONG WINDS TODAY... .WIND WILL BE STRONG AND GUSTY FROM THE WEST TODAY...ESPECIALLY IN THE AFTERNOON HOURS. A HAZARDOUS CROSSWIND SHOULD BE ANTICIPATED FOR THOSE TRAVELING ON NORTH SOUTH ROADWAYS. ANY LOOSE OBJECTS WILL LIKELY BLOW AROUND TODAY. IAZ070>075-081>086-092>097-200000- /O.EXA.KDMX.WI.Y.0012.000000T0000Z-151120T0000Z/ CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ATLANTIC...GREENFIELD...STUART... ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK... CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 1106 AM CST THU NOV 19 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS...AT THEIR STRONGEST WILL BE SUSTAINED AT 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ004>007-015>017-023>028-033>039-044>050-057>062-200000- /O.CON.KDMX.WI.Y.0012.000000T0000Z-151120T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL 1106 AM CST THU NOV 19 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...AT THEIR STRONGEST WILL BE SUSTAINED AT 35 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AWB
488 WWUS73 KDMX 192148 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 348 PM CST THU NOV 19 2015 ...STRONG WINDS TODAY... .A HAZARDOUS WEST CROSSWIND SHOULD BE ANTICIPATED FOR THOSE TRAVELING ON NORTH SOUTH ROADWAYS. ANY LOOSE OBJECTS WILL LIKELY BLOW AROUND TODAY. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-200000- /O.CON.KDMX.WI.Y.0012.000000T0000Z-151120T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON... SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 348 PM CST THU NOV 19 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...AT THEIR STRONGEST WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AWB
849 WWUS73 KDMX 192356 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 556 PM CST THU NOV 19 2015 ...WINDS DIMINISHING ACROSS THE AREA THIS EVENING... .WINDS ARE DIMINISHING AND WILL REMAIN LIGHT THROUGH THE REMAINDER OF THE LATE EVENING HOURS AND OVERNIGHT. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-200100- /O.EXP.KDMX.WI.Y.0012.000000T0000Z-151120T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON... SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 556 PM CST THU NOV 19 2015 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE STRONG WINDS OF EARLIER TODAY HAVE DIMINISHED. THE WIND ADVISORY WILL NO LONGER BE IN EFFECT FOR THE AREA AFTER 6 PM. $$ REV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Nov 18, 11:33 AM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Nov 18, 11:33 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1133 AM CST WED NOV 18 2015 .SHORT TERM /TODAY/... ISSUED AT 422 AM CST WED NOV 18 2015 MAIN CONCERN TODAY WILL BE WITH THE UPPER LOW AS IT LIFTS NORTHWARD ACROSS THE STATE. ARC OF PRECIPITATION WHICH PASSED THROUGH CENTRAL IOWA EARLY THIS MORNING HAS NEARLY EXITED THE FAR NORTH. MEANWHILE... SOME BREAKS IN THE OVERCAST HAVE MOVED ACROSS CENTRAL IOWA WITH A LULL IN RAINFALL. HOWEVER...AS THE UPPER LOW PULLS OVER THE STATE TODAY...WEAK LOW LEVEL INSTABILITY WILL DEVELOP WITH THE COOL TEMPERATURES ALOFT AND SHOWERS ARE EXPECTED TO BECOME SCATTERED TO NUMEROUS BY MIDDAY. THIS ACTIVITY WILL LIFT NORTHWARD DURING THE AFTERNOON WITH A DIMINISHING TREND BY AFTERNOON AS DAYTIME HEATING SUBSIDES AND THE SYSTEM LIFTS OUT OF THE STATE. COOLER AIR WILL OVERSPREAD THE STATE DURING THE DAY WITH ONLY A LIMITED CLIMB IN TEMPERATURES BY EARLY AFTERNOON. .LONG TERM /TONIGHT THROUGH TUESDAY/... ISSUED AT 338 AM CST WED NOV 18 2015 A BRIEF RESPITE WILL OCCUR TONIGHT AS THE PRECIP LIFTS NORTHEAST OUT OF THE AREA BY LATE EVENING. THURSDAY WILL BE COLDER WITH A STRONG WEST WIND FORECAST TO OCCUR FROM MID TO LATE MORNING THROUGH THE DAY. WE WILL LIKELY NEED AN ADVISORY FOR MUCH OF THE FORECAST AREA AND A HIGH WIND WARNING IS NOT OUT OF THE QUESTION FOR THE NORTHERN HALF OR SO OF THE STATE. I LEFT THE DETAILS FOR ONE MORE FORECAST RUN TO BETTER DETERMINE THE NEED FOR A POTENTIAL WARNING. ATTENTION THEN TURNS TO FRIDAY WHEN A QUICK MOVING SYSTEM WILL BRING AT LEAST MODERATE SNOW FALL AT TIMES IN THE AFTERNOON TO A BROAD SWATH ACROSS THE MID SECTION OF THE STATE. YESTERDAY THE GFS WAS FORECASTING CRAZY SNOWFALL AMOUNTS WHICH WERE DISCOUNTED BUT TODAY THEY HAVE COME MORE IN LINE WITH THE EURO...WHICH IS STILL MUCH LESS THAN THE GFS BUT BOTH ARE FORECASTING SEVERAL INCHES OF SNOW TO FALL. WITH POTENTIAL HEADLINES FOR WIND TOMORROW I DID NOT JUMP ON HEADLINES FOR THE FRIDAY EVENT YET AND I STILL HAVE A HARD TIME SEEING THE KIND OF MOISTURE RETURN THAT THE GFS IS ADVERTISING BUT EITHER WAY LATE WEEK WILL BE QUITE WINTER-LIKE WITH COLD...WIND AND SNOW IN THE FORECAST. THE WEEKEND WON'T HAVE PRECIP BUT IT WILL BE VERY WINTER-LIKE NONETHELESS WITH HIGHS IN THE 20S AND 30S AND 10 TO 20 MPH WIND SPEEDS ACROSS THE AREA. && .AVIATION...18/18Z ISSUED AT 1133 AM CST WED NOV 18 2015 MVFR CONDITIONS WILL PREVAIL FOR MOST OF THIS AFTERNOON AND INTERMITTENTLY DURING THE EVENING...ALONG WITH WIDELY SCATTERED SHOWERS AND ASSOCIATED MVFR VSBYS. THERE MAY BE BRIEF LOCALIZED IFR CIGS YET THIS AFTERNOON...MAINLY AT FOD/MCW...AND HAVE COVERED THESE WITH TEMPOS IN THOSE TAFS. AFTER DARK TONIGHT...CIGS SHOULD IMPROVE PRETTY RAPIDLY BUT WE WILL ALSO SEE STRONG WEST WINDS DEVELOPING MAINLY BETWEEN SUNSET AND MIDNIGHT...AND CAUSING CROSSWIND ISSUES ON NORTH-SOUTH RUNWAYS. THIS WILL BE THE CASE AGAIN ON FRIDAY AS THE WINDS PICK UP EVEN FURTHER BY MID MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...COGIL LONG TERM...FAB AVIATION...LEE
Hazardous weather outlook, Nov 18, 4:01 AM CST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 401 AM CST WED NOV 18 2015 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-191200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 401 AM CST WED NOV 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WIND IS FORECAST FOR THURSDAY. SPEEDS OF 25 TO 35 MPH ARE POSSIBLE ALONG WITH GUSTS IN EXCESS OF 45 MPH. ACCUMULATING SNOW IS EXPECTED FRIDAY INTO FRIDAY NIGHT. SNOWFALL COULD BE MODERATE AT TIMES AND MAY IMPACT THE EVENING COMMUTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY SNOWFALL REPORTS ARE ALWAYS APPRECIATED. FAB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 4:05 PM CST | Winter Storm Watch | DMX | Adair, Audubon, Black Hawk, Boone, Bremer, Butler and 33 more | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.